Translator Disclaimer
August, 1991 Closed Form Summation for Classical Distributions: Variations on a Theme of De Moivre
Persi Diaconis, Sandy Zabell
Statist. Sci. 6(3): 284-302 (August, 1991). DOI: 10.1214/ss/1177011699

Abstract

De Moivre gave a simple closed form expression for the mean absolute deviation of the binomial distribution. Later authors showed that similar closed form expressions hold for many of the other classical families. We review the history of these identities and extend them to obtain summation formulas for the expectations of all polynomials orthogonal to the constants.

Citation

Download Citation

Persi Diaconis. Sandy Zabell. "Closed Form Summation for Classical Distributions: Variations on a Theme of De Moivre." Statist. Sci. 6 (3) 284 - 302, August, 1991. https://doi.org/10.1214/ss/1177011699

Information

Published: August, 1991
First available in Project Euclid: 19 April 2007

zbMATH: 0955.60500
MathSciNet: MR1144242
Digital Object Identifier: 10.1214/ss/1177011699

Rights: Copyright © 1991 Institute of Mathematical Statistics

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.6 • No. 3 • August, 1991
Back to Top